• Users Online: 3426
  • Print this page
  • Email this page
 
CASE REPORT
Ahead of Print

Levetiracetam-induced drug reaction: Violaceous discrete maculopapular rash: A case report


1 Department of Anaesthesia, Maharishi Markandeshwar Institute of Medical Science and Research, Mullana, Haryana, India
2 Department of Neurosurgery, Maharishi Markandeshwar Institute of Medical Science and Research, Mullana, Haryana, India

Correspondence Address:
Ajaydeep Singh,
Department of Neurosurgery, Maharishi Markandeshwar Institute of Medical Science and Research, Mullana, Haryana
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None

DOI: 10.4103/am.am_142_22

Introduction:Levetiracetam, a newer second generation antiepileptic, is widely used now a days by physicians, neurologist, and neurosurgeons due to its lesser side effects. The most common side effects known of them are nervousness, irritability somnolence, fatigue, dizziness, and psychosis. Methods: We present a case report with an erythematous to violaceous discrete maculopapular rash presenting bilaterally symmetrical over the extremes to thighs, upper trunk, and the fore head as a side effect of Levetiracetam. Results: There was complete improvement of the pigmentation after stopping the medicine with the use of local kalamine lotions with oral steroids for 14 days. Conclusion: To our knowledge, this is rare as a side effect of levetiracetam. With this information, we will like to get more reports of the side effects of the widely drugs used so frequently.


Print this article
Search
 Back
 
  Search Pubmed for
 
    -  Kour A
    -  Singh A
 Citation Manager
 Article Access Statistics
 Reader Comments
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed119    
    PDF Downloaded7    

Recommend this journal